MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRBRD2 COBRAID 38 SNGL ARM PACK AS; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRBRD2 COBRAID 38 SNGL ARM PACK AS; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 7211081
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl procedure, the urgical instrumentalist broke the plastic wrap that covers the secondary packaging and when opening it, found that the primary packaging of the product was open, compromising the sterile condition.The secondary packaging did not have the standard smith-nephew seal, only the plastic wrap.Backup device was available to complete the procedure.No delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the product prints found packaging and seal specifications.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
ULTRBRD2 COBRAID 38 SNGL ARM PACK AS
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10546327
Report Number1219602-2020-01415
Device Sequence Number1217742
Product Code GAT
UDI-Device Identifier03596010547682
UDI-Public03596010547682
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7211081
Device Catalogue Number7211081
Device Lot Number74G1903584
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1